| Model Number |
N/A |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/28/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby0669 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that nurse opened this set of huber needle and started to prime the huber needle with 10 cc heparin saline.She felt resistance of infusing huber needle from the luer lock syringe and huber tube was not clamped.She infused slightly harder and found that only a few drops of heparin saline were out from huber needle.She stopped infusing and informed her nurse manager immediately.Nurse manger instructed the nurse to open a new box of huber needle for this patient.
Event or Problem Description
It was reported that nurse opened this set of huber needle and started to prime the huber needle with 10cc heparin saline.She felt resistance of infusing huber needle from the luer lock syringe and huber tube was not clamped.She infused slightly harder and found that only a few drops of heparin saline were out from huber needle.She stopped infusing and informed her nurse manager immediately.Nurse manger instructed the nurse to open a new box of huber needle for this patient.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty infusing is confirmed and appears to be manufacturing related.One 19 ga x 1 in huber plus infusion set was returned for investigation.No apparent use residue was observed on the device; however, fluid was present within the tubing.The sample was flushed with water using a 12 ml syringe and resistance was felt.Droplets of water were observed to flow out of the distal end of the needle.The distal end of the extension tubing was cut to observed the proximal end of the needle housing.Solid, clear material observed to be occluding the proximal end of the needle housing.A wire was used to puncture a hole through the material.The material is likely adhesive used in the manufacturing process.The manufacturing plant has implemented corrective actions.The reported lot was manufactured prior to implementation of corrective actions.A lot history review (lhr) of reby0669 showed no other similar product complaint(s) from this lot number.